Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 153, NWS Nashville, TN

June 30, 2001Macon County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2001, 3:14 PM CDT for Macon County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 30, 2001, 3:14 PM CDT (20:14 UTC)
Expired
Jun 30, 2001, 3:45 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Macon County, TN

The radar

The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:30 PM CDTThunderstorm Wind 50 ELafayette, TNSheriff's office reported trees down in ther western part of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 302016
SVRBNA
TNC111-302045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MACON COUNTY IN TENNESSEE

* UNTIL 345 PM CDT

* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN SUMNER COUNTY...OR
  ABOUT 12 MILES NORTHWEST OF HARTSVILLE...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR SILOAM BY 335 PM CDT
  NEAR EULIA BY 340 PM CDT

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR 
NO ADVANCE WARNING.

$$
15
LAT...LON 3657 8629 3649 8622 3647 8604 3669 8613

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 30, 2:30 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT SAT JUN 30 2001

STORMS ARE FIRING UP ALG THE PLATEAU AND AREAS N OF BNA TO
LAWRENCEBURG. ACTIVITY SHUD GRADUALLY WEAKEN ONCE AGAIN AFT SS.
AREAS OF FOG SHUD FORM LT TNGT...SPCLY IN AREAS THAT RCVD RAINS.

MDLS STILL SHOW A PREFNTL TROF SUN ACRS THE RGN. SFC WINDS GO S THEN
WSW BTWN 12Z-18Z SUN. THE 12Z AVN STILL SHOWS DEEP MSTR AND HIGH
THETA E CONVERGENCE FORMING ARND BNA AT 18Z SUN DUE TO PASSAGE OF
500 MB VORTICITY TROF AXIS. CONSIDERING AMS IS MOIST, IT WUD NOT
TAKE MUCH TO TRIGGER STORMS ON SUN.

NGM & ETA HAS FROPA THRU BNA ARND 06Z MON AS SFC WNDS SHIFT TO THE
NORTH. AVN IS FASTER AND HAS IT THRU BNA ARND 00Z-03Z MON.

THE QUESTION IS HOW MUCH MSTR...CLDS AND INSTBLTY WILL THERE BE ON
MON. I EXPECT CLDS AND THREAT OF PRECIP TO BE MNLY DURG MON MRNG
THEN SKIES BCMG PARTLY CLDY FOR BNA. AREAS ALG THE TN-AL BORDER MAY
STILL SEE MORE CLDS AND A THREAT OF PRECIP ALL DAY MON.

NGM MOS TEMPS LOOKS TOO WRM FOR SUN SO WL KEEP IT IN THE MID 80S.
WHEN CLDS BREAK UP MON...WE SHUD REACH 83 DEGS FOR BNA. NGM MOS 79
DEGS WILL HAPPEN ONLY IF CLDS RMN ALL DAY MON...BUT I DON'T EXPECT
THIS TOO HAPPEN.

POPS FOR ERLY TNGT WL BE 20% FOR BNA AND 20% ALG THE PLATEAU.

SPECIFICALLY,

PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY...

BNA 069/085/067/083 064 2542
CSV 065/082/063/079 060 2542

.BNAO...NONE.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:53 PM CDTSevere Thunderstorm WarningOHXLincoln37 min
Jun 30, 4:24 PM CDTSevere Thunderstorm WarningOHXFranklin36 min
Jun 30, 4:55 PM CDTSevere Thunderstorm WarningOHXFranklin50 min
Jun 30, 5:31 PM CDTSevere Thunderstorm WarningOHXGrundy44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.